Alert archive / Oklahoma / Heat Advisories in 2018

Heat Advisory 21, NWS Tulsa, OK

August 17, 20187 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Aug 17, 2018, 10:21 AM CDT for 7 counties in Oklahoma. It took effect at Aug 17, 2018, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2018, 10:21 AM CDT (15:21 UTC)
In effect from
Aug 17, 2018, 1:00 PM CDT
Expired
Aug 17, 2018, 7:42 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1024 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1024 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

981 
WWUS74 KTSA 171521
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1021 AM CDT Fri Aug 17 2018


OKZ049-053-070>076-172330-
/O.NEW.KTSA.HT.Y.0021.180817T1800Z-180818T0100Z/
Pushmataha-Choctaw-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Antlers, Clayton, Hugo, Muskogee, 
Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau
1021 AM CDT Fri Aug 17 2018

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT 
THIS EVENING...

The National Weather Service in Tulsa has issued a Heat Advisory,
for portions of southeast Oklahoma, mainly south of Interstate 40.
The advisory is in effect from 1 PM this afternoon until 8 PM CDT
this evening. High temperatures in the low to mid 90s with humid
conditions will allow heat index values to reach 105 to 109
degrees in some locations.

* HEAT INDEX VALUES...Between 105 to 109 degrees this afternoon.

* IMPACTS...The combination of hot temperatures and high humidity
  will create a dangerous situation in which heat illnesses are 
  possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Wear light weight and loose fitting clothing when 
possible and drink plenty of water. 

Anyone overcome by heat should be moved to a cool and shaded 
location. Heat stroke is an emergency, call 911.

&&

$$

CORFIDI
2 follow-up statements
481 
WWUS74 KTSA 172005
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
305 PM CDT Fri Aug 17 2018

OKZ070>072-074>076-172115-
/O.CAN.KTSA.HT.Y.0021.000000T0000Z-180818T0100Z/
Muskogee-McIntosh-Sequoyah-Haskell-Latimer-Le Flore-
Including the cities of Muskogee, Checotah, Sallisaw, Stigler, 
Wilburton, and Poteau
305 PM CDT Fri Aug 17 2018

...HEAT ADVISORY IS CANCELLED...

The National Weather Service in Tulsa has cancelled the Heat
Advisory. 

An outflow boundary from morning storms has cooled portions of
east central and southeast Oklahoma. Therefore, the heat advisory
will be cancelled.

$$

OKZ049-053-073-180100-
/O.CON.KTSA.HT.Y.0021.000000T0000Z-180818T0100Z/
Pushmataha-Choctaw-Pittsburg-
Including the cities of Antlers, Clayton, Hugo, and McAlester
305 PM CDT Fri Aug 17 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* HEAT INDEX VALUES...Between 105 to 109 degrees this afternoon.

* IMPACTS...The combination of hot temperatures and high 
  humidity will create a dangerous situation in which heat 
  illnesses are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

Anyone overcome by heat should be moved to a cool and shaded
location. Heat stroke is an emergency, call 911.

&&

$$

Lacy
821 
WWUS74 KTSA 180042
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
742 PM CDT Fri Aug 17 2018

OKZ049-053-073-180145-
/O.CAN.KTSA.HT.Y.0021.000000T0000Z-180818T0100Z/
Pushmataha-Choctaw-Pittsburg-
Including the cities of Antlers, Clayton, Hugo, and McAlester
742 PM CDT Fri Aug 17 2018

...HEAT ADVISORY IS CANCELLED...

The National Weather Service in Tulsa has cancelled the Heat
Advisory. 

Heat index values have dropped below 105 degrees across the 
advisory area. Therefore, the heat advisory has been cancelled. 
 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 17, 10:02 AM CDT, 19 minutes earlier.

Area forecast discussion, Aug 17, 10:02 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1002 AM CDT Fri Aug 17 2018

...UPDATE...

.DISCUSSION...
Outflow boundary from morning MCS extends from Okfuskee to
Stigler to just north of Fort Smith. MCS continues to make steady
southeast progress affecting mainly western Arkansas and east
central Oklahoma. Although some elevated storms are forming north
of the boundary south of Tulsa, these should remain below severe
limits with the main risk of heavy rain and gusty winds. Portions
of Craig County have received 2-3 inches of rain so far with the
second round moving through now.

There remains a chance for surface based storms this afternoon
along the old outflow boundary across eastern Oklahoma. If this
occurs, it will likely be south of Interstate 40 and affect mainly
southeast Oklahoma. Cloud cover this morning will keep the
temperatures in the 70s in the short term across much of northeast
Oklahoma and northwest Arkansas and have nudged high temps down a
few degrees. Farther south, highs are forecast in the lower 90s
with dewpoints in the low to mid 70s. This will likely push the
heat index values near 105F across portions of southeast
Oklahoma. A heat advisory is being considered for a portion of
this area.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....30

CORFIDI
Hazardous weather outlook, Aug 17, 5:16 AM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
516 AM CDT Fri Aug 17 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
516 AM CDT Fri Aug 17 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Northwest Arkansas and East Central and Southeast Oklahoma.
	ONSET...This Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northwest Arkansas and East Central and Southeast Oklahoma.
	ONSET...This Afternoon.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Much of Eastern Oklahoma and West Central Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
Scattered showers and thunderstorms will continue early this
morning across parts of northeast Oklahoma and northwest Arkansas.
Severe weather is not expected with these storms.

Scattered to numerous thunderstorms are expected to develop this
afternoon near a weak frontal boundary which is expected to be in
the vicinity of Interstate 40 this afternoon. Some of these storms
will be strong to severe, with damaging winds being the main
severe weather threat. The storms will likely move southeast into
parts of southeast Oklahoma by late afternoon or early evening.
Locally heavy rainfall will also be possible with storms this
afternoon and evening.

Afternoon heat index values between 100 and 105 degrees are
expected across much of eastern Oklahoma and west central Arkansas
today.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms will remain possible across southeast Oklahoma and
west central Arkansas Saturday. Storm chances will increase area
wide late Saturday night and Sunday as a strong upper level storm
system passes just to our north. A cold front will move through
the area Monday bringing an end to thunderstorm chances.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 17, 9:18 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
918 AM CDT FRI AUG 17 2018

OKZ068-069-171500-
Adair OK-Cherokee OK-
918 AM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR AND CENTRAL
CHEROKEE COUNTIES UNTIL 1000 AM CDT...

At 917 AM CDT, strong thunderstorms were located along a line
extending from 6 miles west of Scraper to 4 miles south of Peggs to 4
miles east of Wagoner. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Tahlequah...                      Westville...
Hulbert...                        Watts...
Eldon...                          Proctor...
Christie...                       Scraper...
Baron...                          Ballard...
Lost City...

LAT...LON 3610 9455 3591 9452 3587 9456 3579 9495
      3597 9528 3599 9525 3599 9523 3602 9523
      3616 9491
TIME...MOT...LOC 1417Z 288DEG 30KT 3611 9496 3602 9508 3598 9529

Lacy
Special weather statement, Aug 17, 9:19 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
919 AM CDT FRI AUG 17 2018

OKZ057-058-171500-
Craig OK-Ottawa OK-
919 AM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND NORTHERN
OTTAWA COUNTIES UNTIL 1000 AM CDT...

At 919 AM CDT, a strong thunderstorm was located 8 miles southeast of
Edna, moving southeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Miami...                          Commerce...
Quapaw...                         Welch...
Bluejacket...                     Hollow...
Pyramid Corners...                Centralia...
Centrailia...

This includes Interstate 44 between mile markers 308 and 317.

LAT...LON 3693 9469 3664 9534 3684 9543 3694 9543
      3694 9541 3700 9541 3700 9500
TIME...MOT...LOC 1419Z 293DEG 17KT 3695 9528

Lacy
Special weather statement, Aug 17, 9:26 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
926 AM CDT FRI AUG 17 2018

OKZ066-070-071-171500-
Muskogee OK-Okmulgee OK-McIntosh OK-
926 AM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MCINTOSH...WEST
CENTRAL MUSKOGEE AND EAST CENTRAL OKMULGEE COUNTIES UNTIL 1000 AM
CDT...

At 925 AM CDT, a strong thunderstorm was located 3 miles northeast of
Morris, moving east at 20 mph.

Pea size hail and winds to 40 mph will be possible with this storm.

Locations in or near the path include...
Morris...                         Boynton...
Council Hill...                   Wainwright...
Hitchita...                       Eram...

LAT...LON 3559 9592 3571 9586 3568 9553 3546 9560
TIME...MOT...LOC 1425Z 288DEG 17KT 3564 9581
Special weather statement, Aug 17, 9:49 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
949 AM CDT FRI AUG 17 2018

ARZ010-019-OKZ069-072-171515-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-
949 AM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...SOUTHWESTERN
WASHINGTON...NORTHEASTERN SEQUOYAH AND SOUTHERN ADAIR COUNTIES UNTIL
1015 AM CDT...

At 949 AM CDT, a strong thunderstorm was located over Adair State
Park, moving southeast at 60 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Stilwell...                       Cedarville...
Mountainburg...                   Natural Dam...
Winslow...                        Chester...
Rudy...                           Adair State Park...
Blackburn...                      Maryetta...
Lee Creek...                      Baron...
Short...                          Devils Den State Park...
Lake Fort Smith...                Strickler...
Figure Five...                    Uniontown...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 8.
 Interstate 540 between mile markers 1 and 4.
 Interstate 49 between mile markers 23 and 44.

LAT...LON 3575 9401 3541 9434 3542 9435 3545 9440
      3545 9442 3583 9481 3598 9465
TIME...MOT...LOC 1449Z 303DEG 50KT 3582 9461

Lacy
Local storm report, Aug 17, 10:10 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1010 AM CDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      SAPULPA                 36.00N 96.11W
08/16/2018                   CREEK              OK   PUBLIC

            WATER ENCROACHING ON HOME. WATER OVER THE ROADWAY. ROCK
            CREEK OUT OF BANKS. WATER UP TO OLD 66 BRIDGE.

&&

RBD
Special weather statement, Aug 17, 10:20 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1020 AM CDT FRI AUG 17 2018

ARZ019-020-029-171600-
Sebastian AR-Franklin AR-Crawford AR-
1020 AM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...
SOUTHWESTERN CRAWFORD AND CENTRAL SEBASTIAN COUNTIES UNTIL 1100 AM
CDT...

At 1019 AM CDT, a strong thunderstorm was located near Van Buren,
moving southeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Charleston...                     Greenwood...
Alma...                           Barling...
Lavaca...                         Mansfield...
Huntington...                     Branch...
Rudy...                           Fort Smith Regional Airport...
Bloomer...                        Washburn...
Figure Five...                    Burnville...
Fort Chaffee...                   Jenny Lind...
Excelsior...                      Kibler...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 15.
 Interstate 540 between mile markers 1 and 9.
 Interstate 49 between mile markers 22 and 24.

LAT...LON 3523 9403 3514 9403 3514 9414 3510 9414
      3510 9416 3509 9416 3509 9419 3508 9420
      3508 9422 3507 9424 3506 9423 3503 9423
      3548 9445 3558 9426 3528 9392 3523 9392
TIME...MOT...LOC 1519Z 325DEG 35KT 3544 9430

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:16 PM CDTSpecial Weather StatementTSAHaskell, Sequoyah44 min
Aug 16, 7:23 PM CDTAreal Flood WarningTSACreek, Okmulgee, Tulsa12 hr
Aug 16, 7:36 PM CDTSpecial Weather StatementTSAAdair, Sequoyah39 min
Aug 17, 6:51 AM CDTSpecial Weather StatementTSACraig, Mayes39 min
Aug 17, 7:21 AM CDTSpecial Weather StatementTSADelaware39 min
Aug 17, 7:49 AM CDTSpecial Weather StatementTSATulsa26 min
Aug 17, 7:58 AM CDTSpecial Weather StatementTSAAdair47 min
Aug 17, 8:01 AM CDTAreal Flood WarningTSACraig, Ottawa6 hr
Aug 17, 8:09 AM CDTSpecial Weather StatementTSAMayes36 min
Aug 17, 8:24 AM CDTSpecial Weather StatementTSARogers36 min
Aug 17, 8:50 AM CDTSpecial Weather StatementTSACherokee25 min
Aug 17, 9:18 AM CDTSpecial Weather StatementTSAAdair, Cherokee42 min
Aug 17, 9:19 AM CDTSpecial Weather StatementTSACraig41 min
Aug 17, 9:26 AM CDTSpecial Weather StatementTSAOkmulgee34 min
Aug 17, 9:49 AM CDTSpecial Weather StatementTSAAdair26 min

Nearby

Heat Advisories in Oklahoma, 2018Every heat advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.